Rigidity of free product von Neumann algebras

Cyril Houdayer, Yoshimichi Ueda

Research output: Contribution to journalArticlepeer-review

14 Citations (Scopus)


Let be any nonempty set and (Mi, φi)i∈I let be any family of nonamenable factors, endowed with arbitrary faithful normal states, that belong to a large class Canti-free of (possibly type ) von Neumann algebras including all nonprime factors, all nonfull factors and all factors possessing Cartan subalgebras. For the free product (M , φ) =i∈I (Mi φi), we show that the free product von Neumann algebra M retains the cardinality [I] and each nonamenable factor Mi up to stably inner conjugacy, after permutation of the indices. Our main theorem unifies all previous Kurosh-type rigidity results for free product type II1 factors and is new for free product type III factors. It moreover provides new rigidity phenomena for type III factors.

Original languageEnglish
Pages (from-to)2461-2492
Number of pages32
JournalCompositio Mathematica
Issue number12
Publication statusPublished - Dec 1 2016

All Science Journal Classification (ASJC) codes

  • Algebra and Number Theory


Dive into the research topics of 'Rigidity of free product von Neumann algebras'. Together they form a unique fingerprint.

Cite this